Lightning, East Baton Rouge
- When
- June 19, 4:55 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
A lightning strike caused a fire in an apartment building.
Strong to severe thunderstorms developed across southeast Louisiana along and in advance of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Strong to severe thunderstorms developed across southeast Louisiana along and in advance of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 2:06 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT TUE JUN 19 2007 .SHORT TERM... A STRONG UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT WILL CONTINUE TO DIVE SOUTHWARD ACROSS LOUISIANA AND MISSISSIPPI THIS AFTERNOON INTO THIS EVENING. A BAND OF STRONG CONVECTION HAS DEVELOPED ALONG THIS TROUGH AXIS...AND WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON INTO THIS EVENING. HAVE DECIDED TO KEEP CHANCE POPS IN FOR TONIGHT AS A RESULT. IN THE WAKE OF THIS TROUGH...AND SURFACE BASED COLD FRONT...STRONG NEGATIVE VORTICITY AND DRY AIR ADVECTION SHOULD DEVELOP TOMORROW AFTERNOON INTO TOMORROW NIGHT. THE DRY AIR ADVECTION WILL BE MOST NOTICEABLE IN THE MIDDLE AND UPPER LEVELS TOMORROW...WHICH WILL HELP TO INHIBIT MOST CONVECTION OVER NORTHERN AND EASTERN ZONES. HOWEVER...IT APPEARS THAT THE FRONT WILL STALL OFFSHORE AND EXTEND NORTHWESTWARD INTO SOUTHWEST LOUISIANA. WITH THIS BOUNDARY NEAR SOUTHERN AND EASTERN ZONES...THERE WILL BE A HIGHER PROBABILITY OF PRECIPITATION OVER THIS AREA. HAVE DECIDED TO KEEP CHANCE POPS IN FOR COASTAL LOUISIANA AND AREAS ALONG THE ATCHAFALAYA BASIN. TEMPERATURES WILL BE NEAR NORMAL THROUGH TOMORROW. GOING INTO THURSDAY...A VERY DRY AIRMASS WILL TAKE HOLD OF THE REGION...AS AN UPPER LEVEL RIDGE BUILDS AND STRONG SUBSIDENCE DEVELOPS. PRECIPITABLE WATER VALUES ON THE NAM AND GFS MODEL SOUNDINGS DIP TO AROUND AN INCH THURSDAY INTO THURSDAY NIGHT. AS A RESULT...HAVE KEPT A DRY FORECAST FOR THIS TIME PERIOD. A STRONG OFFSHORE FLOW...AND A WEAK DOWNSLOPE COMPONENT WILL ALLOW TEMPERATURES TO CLIMB ABOVE NORMAL...WITH HIGHS REACHING INTO THE MIDDLE 90S. .LONG TERM... STRONG UPPER LEVEL RIDGING WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN FAIRLY LOW HUMIDITIES...WARM TEMPERATURES...AND LOW CHANCES OF PRECIPITATION. HOWEVER...HAVE DECIDED TO THROW IN A SLIGHT CHANCE OF CONVECTION DURING THE AFTERNOON HOURS FRIDAY THROUGH SUNDAY. THIS IS DUE TO SEVERAL FACTORS...INCLUDING CLIMATOLOGY FOR THIS TIME OF YEAR. HOWEVER...THE MAIN FACTOR IN INCLUDING THE CHANCE FOR AFTERNOON CONVECTION IS THE DEEP NORTHERLY FLOW EXPECTED IN THE UPPER LEVELS. SEVERAL WEAK UPPER LEVEL VORTICITY MAXIMAS WRAPPING AROUND THE RIDGE OVER THE SOUTHERN PLAINS MAY SUPPLY JUST ENOUGH UPPER LEVEL OMEGA TO GET AN ISOLATED THUNDERSTORM TO DEVELOP. THE MOST LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG ANY PRE- EXISTING THERMAL BOUNDARIES...SUCH AS A LAKE BREEZE. ANY ACTIVITY WILL FIRST HAVE TO BE DIURNALLY INDUCED BY REACHING THE CONVECTIVE TEMPERATURE...AS SOME CAPPING IN THE MID-LEVELS IS EXPECTED EACH DAY. HOWEVER...DUE TO STRONG SOLAR INSOLATION...AND SLIGHTLY DRIER AIRMASS OVERALL...THIS IS HIGHLY POSSIBLE. IN FACT...TEMPERATURES SHOULD CONTINUE TO RUN ABOVE NORMAL DURING THE DAY...WITH HIGHS CLIMBING INTO THE MIDDLE TO UPPER 90S. GOING INTO EARLY NEXT WEEK...THE PATTERN WILL CHANGE ONCE MORE. A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN PLAINS AND GREAT LAKES MONDAY INTO TUESDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD...ALLOWING FOR A DEEP SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION. AN INVERTED TROUGH MOVING THROUGH THE EASTERLIES WILL SLIDE INTO THE GULF OF MEXICO MONDAY NIGHT INTO TUESDAY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE TO OVERSPREAD THE CWA TUESDAY INTO WEDNESDAY. AS THIS TROPICAL MOISTURE INTERACTS WITH THE DESCENDING FRONT AND TROUGH AXIS...CONVECTIVE DEVELOPMENT IS EXPECTED. AS A RESULT...HAVE AT LEAST CHANCE POPS IN FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL COOL BACK TO NEAR NORMAL EARLY NEXT WEEK AS ADDITIONAL CLOUD COVER...RAINFALL...AND HUMIDITY BUILD BACK IN. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 94 66 95 / 30 20 10 10 BTR 73 93 69 97 / 30 30 10 10 MSY 75 92 73 93 / 30 30 10 10 GPT 74 94 68 95 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 317 PM CDT TUE JUN 19 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 317 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT PULLING SOUTHWARD TOWARD LOUISIANA AND MISSISSIPPI THIS AFTERNOON...COMBINED WITH AN AREA OF LOW PRESSURE IN THE UPPER LEVELS WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE FROM MID-AFTERNOON INTO THE EARLY EVENING HOURS. THE STRONGEST THUNDERSTORMS COULD PRODUCE GUSTY WINDS OF 60 TO 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. IN FACT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. SOME PONDING OF WATER ON ROADS AND IN LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS EACH DAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER. 32
LAZ037>039-MSZ069-070-192000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 208 PM CDT TUE JUN 19 2007 ...THUNDERSTORM WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS MOVING INTO THE AREA... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH FREQUENT TO CONTINUOUS LIGHTNING AND STRONG GUSTY WINDS OF 35 TO 45 MPH NEAR THE MISSISSIPPI AND LOUISIANA STATE LINE...ABOUT 4 MILES EAST OF GILLSBERG...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... OSYKA AT 230 PM. MOUNT HERMAN AT 300 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
MSZ068>071-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 309 PM CDT TUE JUN 19 2007 ...LINE OF THUNDERSTORMS WITH STRONG DAMAGING WINDS MOVING TOWARDS THE AREA... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM NEAR PRENTISS TO BROOKHAVEN TO 15 MILES NORTHWEST OF BROOKHAVEN...MOVING SOUTH AT 35 MPH. STRONG TO SEVERE THUNDERSTORMS WILL BE NEAR... SALEM AT 345 PM. TYLERTOWN AND SUMMIT AT 400 PM. A LINE OF STRENGTHENING THUNDERSTORMS FROM NEAR NATCHEZ TO NEAR BUDE WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THEY MOVE INTO WILKINSON...AMITE AND PIKE COUNTIES AFTER 330 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAZ037>040-050-MSZ069>071-080>082-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 PM CDT TUE JUN 19 2007 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO THE AREA... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINES AND CLUSTERS OF THUNDERSTORMS WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM CLINTON TO AMITE TO LUCEDALE.....MOVING SOUTH AT 15 MPH. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR... MONTPELIER...ENON...SUN...INDEPENDENCE...TICKFAW...BUSH... VANCLEAVE...GULFPORT...BILOXI...PASCAGOULA...AND HAMMOND THROUGH 530 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 4 W POPLARVILLE 30.84N 89.60W
06/19/2007 PEARL RIVER MS EMERGENCY MNGR
TREES DOWN IN VARIOUS LOCATIONS ACROSS NORTHERN PART OF
THE COUNTY.
&&
RRICKSThe national radar mosaic for the moment the first event began.
3 lightning, 1 heavy rain, 1 tornado. Local standard time, as filed.
A lightning strike caused a fire in an apartment building.
Heavy rainfall resulted in flooding of streets and roadways stranding some automobiles. A cooperative observer in nearby Brusly reported nearly 3 inches of rain within 25 minutes.
A weak tornado was observed to briefly touch down causing no damage.
Lightning struck a dryer vent in a commercial building causing a fire.
Lightning struck a house causing a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45948, 46193, 43808, 45949, 45950.